Pseudomembranous colitis (PMC), Anti- tuberculosis agents"/>
Skip Navigation
Skip to contents

Clin Endosc : Clinical Endoscopy

OPEN ACCESS

Articles

Page Path
HOME > Clin Endosc > Volume 38(1); 2009 > Article
Anti-Tuberculosis Agents Induced Pseudomembranous Colitis Treated with Maintaining Anti-Tuberculosis Drugs
[Epub ahead of print]
DOI: https://doi.org/
Published online: January 30, 2009
Division of Gastroenterology, Department of Internal Medicine and *Pathology, College of Medicine, Kwandong University, Goyang, Korea
  • 2,177 Views
  • 18 Download
  • 0 Crossref
  • 0 Scopus
prev next

Tuberculosis is one of the main infectious health problems in Korea, and a combination of antibiotics is required to treat this illness. The combination therapy with rifampicin, isoniazid, ethambutol and pyrazinamide has many adverse reactions and there have been several case reports about pseudomembranous colitis (PMC) after anti- tuberculosis treatment. Rifampicin is regarded as a main cause of anti-tuberculosis induced PMC because of its bacteriocidal effect, and interruption of the offending drug, such as rifampicin, is usually necessary to treat the PMC. However, in patents with uncompensated tuberculosis, the discontinuance of anti-tuberculosis medication accentuates the disease severity, and continuance of the anti-tuberculosis medication is necessary to overcome the tuberculosis. We report here on a case in which the anti- tuberculosis agents induced PMC in 32 year old female who was diagnosed with active pulmonary tuberculosis. She was treated with maintenance of the anti-tuberculosis medication and also the addition of both oral metronidazole and probiotics. (Korean J Gastrointest Endosc 2009;38:47-51)


Close layer
TOP